The recent literature has intensively studied two classes of nonlocal variational problems, namely the ones related to the minimisation of energy functionals that act on functions in suitable Sobolev-Gagliardo spaces, and the ones related to the minimisation of fractional perimeters that act on measurable sets of the Euclidean space. In this article, we relate these two types of variational problems. Specifically, we investigate the connection between the nonlocal minimal surfaces and the minimisers of the W s;1-seminorm. In particular, we show that a function is a minimiser for the fractional seminorm if and only if its level sets are minimisers for the fractional perimeter, and that the characteristic function of a nonlocal minimal surface is a minimiser for the fractional seminorm; we also provide an existence result for minimisers of the fractional seminorm, an explicit non-uniqueness example for nonlocal minimal surfaces, and a Yin-Yang result describing the full and void patterns of nonlocal minimal surfaces

Minimisers of a fractional seminorm and nonlocal minimal surfaces / C. Bucur, S. Dipierro, L. Lombardini, E. Valdinoci. - In: INTERFACES AND FREE BOUNDARIES. - ISSN 1463-9963. - 22:4(2020), pp. 465-504. [10.4171/IFB/447]

Minimisers of a fractional seminorm and nonlocal minimal surfaces

C. Bucur
Primo
;
S. Dipierro
Secondo
;
L. Lombardini
Penultimo
;
E. Valdinoci
Ultimo
2020

Abstract

The recent literature has intensively studied two classes of nonlocal variational problems, namely the ones related to the minimisation of energy functionals that act on functions in suitable Sobolev-Gagliardo spaces, and the ones related to the minimisation of fractional perimeters that act on measurable sets of the Euclidean space. In this article, we relate these two types of variational problems. Specifically, we investigate the connection between the nonlocal minimal surfaces and the minimisers of the W s;1-seminorm. In particular, we show that a function is a minimiser for the fractional seminorm if and only if its level sets are minimisers for the fractional perimeter, and that the characteristic function of a nonlocal minimal surface is a minimiser for the fractional seminorm; we also provide an existence result for minimisers of the fractional seminorm, an explicit non-uniqueness example for nonlocal minimal surfaces, and a Yin-Yang result describing the full and void patterns of nonlocal minimal surfaces
Equivalence; Existence and non-uniqueness results; Fractional variational problems; Nonlocal minimal surfaces
Settore MAT/05 - Analisi Matematica
8-dic-2020
Article (author)
File in questo prodotto:
File Dimensione Formato  
2_Bucur_Dipierro_Lombardini_Valdinoci Minimisers of a fractional seminorm and nonlocal minimal surfaces.pdf

accesso aperto

Tipologia: Pre-print (manoscritto inviato all'editore)
Dimensione 595.85 kB
Formato Adobe PDF
595.85 kB Adobe PDF Visualizza/Apri
IFB-2020-022-004-04.pdf

accesso riservato

Tipologia: Publisher's version/PDF
Dimensione 3.51 MB
Formato Adobe PDF
3.51 MB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/892821
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 3
social impact